MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. CHEST SUPPORT SECTION ASSY.; OPERATING TABLE TORSO POSITIONER

MIZUHO ORTHOPEDIC SYSTEMS, INC. CHEST SUPPORT SECTION ASSY.; OPERATING TABLE TORSO POSITIONER
Model Number 5840-580
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
Adult female to operating room for treatment of t12 burst fracture sustained status post a fall out of bed a week earlier.Planned procedure was open treatment, reduction, and kyphoplasty t12 with tll-ll posterolateral bone fusion and pedicle screw instrumentation.Patient is morbidly obese, wt: (b)(6) lb, bmi: 50.Patient was positioned prone for surgery on trios table at 1351.At 1358 a loud crack was heard and the patient was noted to have settled into the table frame.The chest support on the table had cracked and completely fallen off.The patient was resting on the two rails of the table, supported by her body and shoulders.There was no obvious hyperextension, malalignment, or injury noted.The incision was quickly closed and the patient was turned supine onto a stretcher at 1400.A replacement chest support was obtained and the patient was repositioned prone at 1404.The patient was then re-prepped and re-draped and surgery proceeded as planned.No obvious injuries were noted upon returning the patient to the supine position post-op.No additional diagnostic imaging was obtained related to this incident.The weight limit of the trios table is 600lbs.
 
Additional Manufacturer Narrative
Based on interview with customer (and without having device) it was determined the crack occurred from improper removal of chest plate.Training has taken place for the staff on proper setup.In addition mizuho osi has the steps located in the user manual which was also pointed out when there is help / questions.
 
Event or Problem Description
Adult female to operating room for treatment of t12 burst fracture sustained status post a fall out of bed a week earlier.Planned procedure was open treatment, reduction, and kyphoplasty t12 with tll-ll posterolateral bone fusion and pedicle screw instrumentation.Patient is morbidly obese, wt: 290 lb, bmi: 50.Patient was positioned prone for surgery on trios table at 1351.At 1358 a loud crack was heard and the patient was noted to have settled into the table frame.The chest support on the table had cracked and completely fallen off.The patient was resting on the two rails of the table, supported by her body and shoulders.There was no obvious hyperextension, malalignment, or injury noted.The incision was quickly closed and the patient was turned supine onto a stretcher at 1400.A replacement chest support was obtained and the patient was repositioned prone at 1404.The patient was then re-prepped and re-draped and surgery proceeded as planned.No obvious injuries were noted upon returning the patient to the supine position post-op.No additional diagnostic imaging was obtained related to this incident.The weight limit of the trios table is 600lbs.

Brand Name
CHEST SUPPORT SECTION ASSY.
Common Device Name
OPERATING TABLE TORSO POSITIONER
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key12159320
Report Number2921578-2021-00018
Device Sequence Number3857053
Product Code JEA
UDI-Device Identifier00842430104343
UDI-Public00842430104343
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5840-580
Device Catalogue Number5840-580
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight132